Jump to content

starting chemo


wilsonma99

Recommended Posts

I begin with Carboplatin, alimta, and Avastin one time per week every 3 weeks. Dr put me on folic acid and a steroid taken day before chem for 3days. What are typical things to expect... I heard the nausea comes one to 3 days later? Any tiips, recommendations are welcome.

Link to comment
Share on other sites

Everyone reacts differently and even the way treatments are given vary.

I had cisplatin and etopiside. The cisplatin was Monday & Friday while the etopiside was daily, as was the radiation that I had after each treatment. The daily one only took  about 70 minutes to run but on Monday and Friday the second bag took more like 5 hours. LONG DAYS!

 

I was told that I was on "some strong stuff" and yet the only side effects I had was being extremely tired, some minor smelling and tasting changes and heartburn from the radiation hitting my esophagus to get to the tumor. I could no long fill my gas tank, hubby had to take my truck for me. If I so much as pulled into the gas station to let someone run into the store I would feel so sick to my stomach that I was sure I would be violently ill, but that was the extent of my nausea. I also lost  90% of my hair, not that I ever shaved it... I just had it cut short by hubs. He used his beard trimmer LOL

 

Wishing you all the best!

Be well,

Mary

Link to comment
Share on other sites

I had four rounds of the Carboplatin and Alimta every three weeks, just as you describe. I found that on the 3rd day following treatment, I would be very wiped out and nauseous.  I never vomited, but felt like I could at any time.  On that third day, I would barely get out of bed or off of the couch and slept a lot.  Each day following that would get better and better.  I was thankful to not lose any hair in the process.  Not sure if it was the chemo drugs or the steroids, but I had a continuous battle with constipation throughout the treatments and for a couple of months after the treatments were over.  

 

I hope you get through the process smoothly and quickly!

Link to comment
Share on other sites

My sister just finished her first week of radiation & chemo (Cisplantin & Etoposide) with one more Cisplantin tomorrow and then just rads for 15 days till the chemo starts over again. She's having problems with extreme fatigue, nausea, and always feeling very cold. She says drinking fluids makes her burp and it hurts so shes not getting a lot. She also is only eating 4 very small meals a day and I cant even interest her in eating much Jello. Anyone have any suggestions as to what I could do to help her feel a little better.  FYI We found out last Monday that the steroids in the pre meds made her blood suger go up to nearly 400 so she gets NO steroids whatsoever.

Link to comment
Share on other sites

  • 2 months later...

How are your doing now? I see you initially posted back in October so can you share what your experiences have been? I just started chemo and have my 2nd treatment next week. The steroids kept me awake for 3 nights but during the day they kept me busy doing everything!  

 

Link to comment
Share on other sites

×
×
  • Create New...